Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 209, NWS St. Louis, MO

June 28, 2010Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 28, 2010, 9:21 AM CDT for Fayette County, Illinois. It took effect at Jun 28, 2010, 10:54 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2010, 9:21 AM CDT (14:21 UTC)
In effect from
Jun 28, 2010, 10:54 AM CDT
Expired
Jun 29, 2010, 8:26 PM CDT
In force
34 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 17.90 ft at Jun 28, 2010, 7:00 PM CDT.

actionminormoderate1015202506/2806/2906/3007/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:32 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 28, 6:32 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CDT MON JUN 28 2010

.DISCUSSION...
/436 AM CDT MON JUN 28 2010/

STILL GETTING SCATTERED CONVECTION ACROSS THE EXTREME SRN PORTION OF
THE CWA ALONG OLD OUTFLOW BOUNDARIES AND IN REGION OF WEAK 850 MB
MOISTURE CONVERGENCE ALONG 850 MB FRONT/TROF.  MORE ISOLATED
CONVECTION OVER THE ERN PORTION OF THE CWA NE OF STL ALONG WEAK CDFNT
DROPPING SEWD THROUGH THE AREA.  MOST OF THESE SHOWERS/THUNDERSTORMS
WILL SHIFT S OF THE CWA LATER THIS MRNG AS THE 850 MB TROF/SFC CDFNT
SHIFT S-SE OF THE CWA WITH DRIER LOW LEVEL AIR FILTERING S-SEWD INTO
THE CWA...LOWERING 850 MB/SFC DEW POINTS.  WILL INCLUDE LOW POPS
OVER THE SRN/SERN PORTION OF THE CWA THIS MORNING. WILL CONTINUE
TO SEE A CLEARING SKY FROM NW TO SE TODAY...MOST AREAS WILL JUST
HAVE HIGH LEVEL CIRRUS CLOUDS...AND FEW-SCT DIURNAL CUMULUS
CLOUDS. TEMPERATURES TODAY WILL BE COOLER THAN THE WEEKEND...CLOSER
TO SEASONAL NORMALS WITH LOWERING HUMIDITIES...SFC DEW POINTS. TGT
WILL BE THE BEGINNING OF A PROLONGED PERIOD OF BELOW NORMAL
TEMPERATURES AND HUMIDITIES ALONG WITH NO RAINFALL EXPECTED...
LASTING THROUGH THE WORK WEEK. NW MID-UPPER LEVEL FLOW WILL
BECOME ESTABLISHED OVER MO IL WITH AN MID-UPPER LEVEL TROF OVER
THE GREAT LAKES AND NERN US AND AN MID-UPPER LEVEL RIDGE OVER THE
ROCKIES. A VERY WEAK SECONDARY REINFORCING CDFNT WILL MOVE SWD
THROUGH THE CWA TGT. THE SFC RIDGE OVER THE PLAINS WILL SHIFT ONLY
SLOWLY E-SEWD THE NEXT FEW DAYS EVENTUALLY MOVING INTO THE GREAT
LAKES REGION ON WEDNESDAY. THE SFC WINDS WILL GRADUALLY VEER
AROUND FROM A NWLY DIRECTION TODAY TO AN ELY OR NELY DIRECTION ON
WEDNESDAY. THE COOLEST TEMPERATURES WILL LIKELY OCCUR TUESDAY AND
WEDNESDAY NIGHTS WITH LOWS MAINLY IN THE UPPER 50S AND HIGHS ON
TUESDAY AND WEDNESDAY MAINLY IN THE LOWER 80S. A GRADUAL WARMING
TREND SHOULD BEGIN ON THURSDAY AS THE MID-UPPER LEVEL RIDGE
APPROACHES FROM THE PLAINS AND THE SFC WIND BECOMES E-SELY AS THE
SFC RIDGE AXIS BEGINS TO SHIFT E OF THE CWA.

GKS

&&

.AVIATION...
/626 AM CDT MON JUN 28 2010/

VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH HIGH PRESSURE
GRADUALLY BUILDING INTO THE AREA. CLOUDS TODAY WILL CONSIST OF
CIRRUS AND POSSIBLY SOME SCT CU FROM CENTRAL MO INTO NORTHERN IL
THIS AFTERNOON. NWLY SFC WINDS TODAY WILL BECOME LIGHT NORTHERLY
TONIGHT.

SPECIFICS FOR KSTL...SEE ABOVE DISCUSSION.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 5:26 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT MON JUN 28 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
526 AM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF
THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis36 min
Jun 27, 7:17 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis43 min
Jun 27, 7:31 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis4 hr
Jun 28, 10:31 AM CDTRiver Flood WarningLSXLewis25 hr
Jun 27, 7:10 PM CDTAreal Flood AdvisoryLSXBond, Fayette, Montgomery4 hr
Jun 27, 7:39 PM CDTFlash Flood WarningLSXBond, Fayette, Montgomery6 hr
Jun 27, 8:42 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington28 min
Jun 27, 8:51 PM CDTSevere Thunderstorm WarningLSXMarion24 min
Jun 28, 1:33 AM CDTAreal Flood WarningLSXBond, Fayette8 hr

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.